MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366664
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode with the incident lot was not observed.A review of the manufacturing records was completed for the incident lot and no issues were identified.
 
Event or Problem Description
It was reported that bd vacutainer® lithium heparin (lh) 37 usp units blood collection tubes had "erroneous results." no serious injury or medical intervention.
 
Additional Manufacturer Narrative
Additional information: bd is issuing a voluntary medical device correction for bd vacutainer® plastic lithium heparin tubes.False elevation of carboxyhemoglobin (cohb) results have been reported when analyzing venous blood samples collected with bd vacutainer® plastic lithium heparin tubes with the il gem 4000 instrument.Please reference bd recall #: pas-18-1175-fa.
 
Event or Problem Description
It was reported that bd vacutainer® lithium heparinn (lh) 37 usp units blood collection tubes had "erroneous results." no serious injury or medical intervention.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7594670
Report Number1917413-2018-01851
Device Sequence Number1624157
Product Code JKA
UDI-Device Identifier50382903666640
UDI-Public50382903666640
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2016
Device Catalogue Number366664
Device Lot Number5154680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2016
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by Manufacturer05/09/2016
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PAS-18-1175-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;